, Volume 7, Issue 6, pp 397-398
Date: 21 Aug 2012

Toxic Epidermal Necrolysis in Oncologic Patients

Rent the article at a discount

Rent now

* Final gross prices may vary according to local VAT.

Get Access
This is an excerpt from the content

In a recent article that appeared in your journal,[1] Wyatt and colleagues extensively reviewed cutaneous reactions to chemotherapy. We would like to add to the data presented in that study by contributing our experience of toxic epidermal necrolysis (TEN) in the Burn Center at S. Eugenio Hospital in Rome, Italy.

TEN, also called Lyell syndrome, is a rare disease produced by a specific drug-related adverse reaction. In oncologic patients, TEN derives from specific reactions to chemotherapy,[14] antiepileptics (given for epilepsy prevention in patients with brain cancer or those who have received cranial irradiation),[3,4] or antibacterials (given for concomitant infections as a result of immunosuppression).[5] However, the rarity of the disease (three cases per million of population per year) means that only a few reports have described its occurrence in cancer patients, and no study has systematically investigated its prevalence in this population or evaluated differences conferred by